Vyvanse and Alcohol
Because it has the ability to alter the chemical structure of the brain, many patients ask whether it is safe to consume alcohol while using amphetamine medications like Vyvanse. The use of alcohol is generally not recommended while using Vyvanse, because it can lead to serious and often irreversible side effects. In extreme cases, death can occur when combining these substances.
Potentially Irreversible Damage
The use of Vyvanse is not recommended for anyone who consumes excessive amounts of alcohol. Patients who have combined these two substances should not attempt any tasks which require clear thinking or fast reflexes until the side effects have worn off completely. Close monitoring of the patient by a medical professional is also recommended until then.
Combining alcohol with amphetamine medications like Vvyvanse is not recommended because of the fact that they can interact and lead to severe cases of amphetamine-induced hepatoxicity. This can result in rare, but often fatal liver failure which can then require an emergency liver transplant in order for the patient to survive.
Alcohol may also magnify the cardiovascular side effects of amphetamines like Vyvanse, even in patients with no family history of heart diseases. In a clinical study, the combination increased the heart rate of patients involved. Patients with heart disease should avoid this potentially lethal combination at all costs.
Combining Vyvanse and alcohol can also result in the patient’s alcohol tolerance levels to be affected. This can then result in them either getting drunk after one drink or needing several more drinks than normal in order to become inebriated. In most cases, patients will discover that they will feel less inclined to want to consume alcohol while using this drug.
For patients who do not experience this, it is important for them to ensure that their alcohol consumption is kept under strict control while using Vyvanse. This medication has been reported to affect a person’s emotions and actions when combined with alcohol and blackouts can occur without warning, leading to potential memory loss of particular events.
Is Any Amount of Alcohol Safe with Vyvanse?
Unfortunately, it is not ever safe to combine alcohol with this medication because of the fact that the side effects can vary so greatly. While it may have no effect on the patient on one occasion, it may be fatal the next time around. While some studies state that it may be safe to consume alcohol after 12 hours of having a dose of Vyvanse, this is not recommended because it may take longer than that for the medication to be eliminated from the body.
Patients may become aggressive when combining these susbstances. This can lead to inappropriate or even destructive behavior which may have devastating results. Under no circumstances should patients drive if they have used these substances.
One of the most important signs to look out for when these substances have been combined is severe dehydration. If this occurs, the patient should seek immediate medical attention.